Drugs Interaction With Warfarin Could Lead to Gastrointestinal Bleeding.

by Medindia Content Team on  August 14, 2007 at 3:28 PM Drug News
RSS Email Print This Page Comment bookmark
Font : A-A+

Drugs Interaction With Warfarin Could Lead to Gastrointestinal Bleeding.
IN order to better assess their patients' therapeutic risk-benefit profiles the doctors have to be aware of the risks involved due to drugs interaction with warfarin.

A study conducted by Joseph Delaney MSc, Dr. James Brophy and colleagues reveal that there was a 4-6-fold increase in the rate of gastrointestinal bleeding linked with the combined use of the anticoagulant warfarin and antiplatelet agents. Anticoagulants (e.g., warfarin) and antiplatelet drugs (e.g., acetylsalicylic acid) are one of the most important curative agents in the treatment of cardiovascular diseases.

The study looked into 4,028 such cases. This real-world study of prescription data from general practices observed much higher rates of bleeding than those derived from a meta-analysis of randomized clinical trials.

In a related commentary, David Juurlink PhD explains the main drug interactions with the anticoagulant warfarin.



Source: Eurekalert
BIN/J

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Drug Toxicity Signature Drug Toxicity Anticoagulants Deep Vein Thrombosis Drugs Banned in India Pulmonary Embolism 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Find a Doctor

Stay Connected

  • Available on the Android Market
  • Available on the App Store

News Category

News Archive

Loading...